Posted by merpmerp on December 29, 2010, at 9:55:25
I've been thinking for about a year now that I have excess serotonin from my Lexapro, despite steadily decreasing the dose. I'm now on 2.5 mg and still feeling that way. (I've been on 2.5 mg for about a month and will probably give it another month.) I'm scared to make any more changes - probably irrationally - but still scared.
(Before taking this med I did not have these symptoms, I am listing only symptoms I have developed since taking SSRIs). I have bad anxiety manifested by racing, intrusive violent thoughts and extreme muscle tension. The intrusive violent thoughts bother me the most. I also have extreme fatigue. These symptoms do seem to be dose dependent, becoming worse when on a higher dose.
I was placed on Prozac and then Lexapro for extreme depression and anxiety manifested mostly by crying fits and insomnia, some *s* ideation but not of the intrusive or violent type. I am a stubborn one, but finally getting to the point where I'm ready to admit that SSRIs may not be for me.
-Can these symptoms be caused by excess serotonin? I'm so confused by it all since I thought serotonin was supposed to be in general a "calming" neurotransmitter.
-Would a different SSRI be of any help? I had these symptoms at even 10 mg Prozac and also even now at 2.5 mg Lexapro.
I admit that I'm scared to leave the SSRIs because at least I'm familiar with them, but...
-What might I try besides an SSRI, what neurotransmitters *might* be better to consider? (I know that no one here can diagnose me.)
Thank you for any input. Next step once I develop a plan of action will be fighting with my pdoc about letting me try something new.
Diagnosis: recurrent melancholic depression
Meds: Lexapro since Sept. 2009